Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jul 15, 2006, 2:57 PM MDT for 26 counties in Nebraska. It took effect at Jul 16, 2006, 4:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2006, 2:57 PM MDT (20:57 UTC)
- In effect from
- Jul 16, 2006, 4:00 AM MDT
- Expired
- Jul 16, 2006, 7:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 2828 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 152057 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT SAT JUL 15 2006 AN UPPER LEVEL RIDGE ALOFT...COUPLED WITH AN APPROACHING SURFACE TROF OF LOW PRESSURE...WILL CONTINUE TO BRING OPPRESSIVE HEAT TO WESTERN AND NORTH CENTRAL NEBRASKA FOR SUNDAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT SUNDAY AFTERNOON AS HIGH TEMPERATURES RISE ABOVE THE CENTURY MARK FROM 102 TO 107 DEGREES. SOUTHERLY WINDS OF 10 OF 20 MPH...WITH GUSTS TO 25 TO 30 MPH SUNDAY AFTERNOON...WILL INCREASE FIRE DANGER EAST OF THE PANHANDLE AS WELL. NEZ206-208-209-160100- /O.UPG.KLBF.FW.A.0003.060716T1700Z-060717T0100Z/ /O.NEW.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/ /O.CON.KLBF.FW.W.0004.000000T0000Z-060716T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 357 PM CDT SAT JUL 15 2006 /257 PM MDT SAT JUL 15 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... RELATIVE HUMIDITIES WILL DROP TO UNDER 15 PERCENT SUNDAY AFTERNOON...AS HIGH TEMPERATURES RISE TO 102 TO 107 DEGREES. SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH WILL MAKE FOR CRITICAL FIRE DANGER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ210-219-160500- /O.UPG.KLBF.FW.A.0003.060716T1700Z-060717T0100Z/ /O.NEW.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 357 PM CDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... RELATIVE HUMIDITIES WILL DROP TO UNDER 15 PERCENT SUNDAY AFTERNOON...AS HIGH TEMPERATURES RISE TO 102 TO 106 DEGREES. SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH WILL MAKE FOR CRITICAL FIRE DANGER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ204-160100- /O.EXT.KLBF.FW.A.0003.060716T1800Z-060717T0100Z/ /O.CON.KLBF.FW.W.0004.000000T0000Z-060716T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 257 PM MDT SAT JUL 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. TEMPERATURES ARE EXPECTED TO RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES FALLING TO BETWEEN 10 TO 15 PERCENT. SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH WILL BE COMMON THIS AFTERNOON. ON SUNDAY AFTERNOON...AFTERNOON TEMPERATURES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING THE AFTERNOON HOURS...HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH. A WIND SHIFT FROM SOUTHWEST TO NORTHWEST IS EXPECTED TO OCCUR FROM LATE MORNING TO EARLY AFTERNOON AS A SURFACE TROF PASSES. $$ BUTTLER
1 follow-up statement
000 WWUS83 KLBF 161000 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 500 AM CDT SUN JUL 16 2006 AN UPPER LEVEL RIDGE ALOFT...COUPLED WITH AN ADVANCING SURFACE TROUGH OF LOW PRESSURE...WILL BRING OPPRESSIVE HEAT TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON INTO EARLY EVENING WITH HIGH TEMPERATURES 105 TO 110 DEGREES. SOUTHWESTERLY WINDS OF 10 OF 20 MPH...WITH GUSTS TO 25 TO 30 MPH...WILL INCREASE FIRE DANGER FURTHER. DRY LIGHTNING WILL ALSO BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS NEAR THE SURFACE TROUGH WHICH IS EXPECTED TO EXTEND THROUGH THE ONEILL...STAPLETON AND GRANT AREAS. NEZ204-161800- /O.UPG.KLBF.FW.A.0003.060716T1800Z-060717T0100Z/ /O.EXA.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 400 AM MDT SUN JUL 16 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM 105 TO 107 DEGREES. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING THE AFTERNOON HOURS...HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH. A WIND SHIFT FROM SOUTHWEST TO NORTHWEST WILL OCCUR THIS AFTERNOON AS A SURFACE TROUGH PASSES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ206-208>210-219-161800- /O.CON.KLBF.FW.W.0005.060716T1800Z-060717T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 500 AM CDT SUN JUL 16 2006 /400 AM MDT SUN JUL 16 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES WILL DROP TO UNDER 15 PERCENT THIS AFTERNOON AS HIGH TEMPERATURES RISE TO 105 TO 110 DEGREES. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH WILL MAKE FOR CRITICAL FIRE DANGER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:13 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 15, 2:13 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SAT JUL 15 2006 .DISCUSSION... NEAR TERM MODELS AND ENSEMBLE MEANS IN GOOD AGREEMENT THROUGH OUT THE FORECAST PERIOD. FOCUS ON TEMPERATURES AND FIRE WX IN NEAR TERM. H5 RIDGE HOLDS FIRM THRU THURSDAY. SURFACE TROUGH TO MOVE ACROSS THE FORECAST AREA SUNDAY INTO SUNDAY EVENING. WINDS TO BE QUITE BREEZY AHEAD OF TROUGH LINE...LOOKING AT ETA BUFR SOUNDINGS WITH THE EXCEPTION OF THE PANHANDLE. TEMPERATURES WITH GOOD SOUTHWEST FLOW AND PLENTY OF DRY AIR IN PLACE WILL ECLIPSE TODAYS TEMPERATURES BY 2 TO 3 F OVER MOST OF FORECAST AREA. ON MONDAY TEMPEARTURES SLIGHTLY COOLER BUT STILL IN AROUND THE CENTURY MARK. SYSTEMS OVER THE CANADIAN PROVINCES WILL HAVE MINIMAL IMPACT OVER FORECAST AREA WITH STRONG 700MB CAP AND RELATIVELY SPEAKING LIMITED MOISTURE RETURN FROM GULF. TCU THIS PM OVER NORTHWEST WILL BE SIMILAR SUNDAY VCTY TROUGH AXIS AS IT PUSHES EAST ACROSS FORECAST ARE. GFS AND NAM HINTING AT STRONGER SYSTEM ACROSS AREA ON TUESDAY HAVE NUDGED POPS UP SOME BUT HAVE LEFT DRY FORECAST. NOT OUT OF THE QUESTION TO SEE ISOLATED TRW DEVELOP. AS H5 RIDGE BECOMES MORE ZONAL AND SEVERAL STRONGER WAVES TRANSIT THE CANADIAN PLAINS HAVE TRENDED TEMPS DOWNWARD MID WEEK AND BUMPED POPS UPWARD. WILL HAVE A BETTER LOOK FOR LATER PERIODS TOMORROW. && .FIRE WEATHER...WILL HOIST A RED FLAG WARNING FOR SUNDAY AFTERNOON ACROSS ALL ZONES EXECPT 204 (EASTERN PANHANDLE AND KEITH TO WESTERN CHERRY COUNTY). A SURFACE TROF OF LOW PRESSURE WILL DRIFT INTO THE PANHANDLE OVERNIGHT...AND ANCHOR ITSELF ACROSS THE EASTERN PANHANDLE AND FAR NWRN CWA BY MORNING. AHEAD OF THIS FEATURE...SOUTHWESTERLY WINDS OF 10 TO 20 MPH...WITH FREQUENT GUSTS TO 25 TO 30 MPH ARE EXPECTED DURING THE AFTERNOON HOURS. THE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND MAXIMUM TEMPERATURES OF 102 TO 107 DEGREES. SOME READINGS MAY APPROACH 110 DEGREES OVER PORTIONS OF ZONES 206...208 AND 209. DRY LIGHTNING IS POSSIBLE OVER ZONES 206...208 AND 209 FOR SUNDAY AFTERNOON...HOWEVER IT IS NOT EXPECTED TO EXCEED 15 PERCENT COVERAGE. WINDS ACROSS ZONE 204 ARE NOT EXPECTED TO REACH 25 MPH SUNDAY AFTERNOON...SO A WATCH WILL CONTINUE FOR NOW. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR NEZ206-NEZ208-NEZ209-NEZ210-NEZ219. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR . RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-NEZ206-NEZ208-NEZ209. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NEZ204. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR . && POWER/CLB
Hazardous weather outlook, Jul 15, 10:27 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1127 AM CDT SAT JUL 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-161045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1127 AM CDT SAT JUL 15 2006 /1027 AM MDT SAT JUL 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RANGELAND FIRE DANGER WILL REACH CRITICAL STATUS THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE TRIPLE DIGITS. HOT TEMPERATURES COUPLED WITH MINIMUM RELATIVE HUMIDITIES OF AROUND 10 PERCENT IN THE EASTERN PANHANDLE...TO AROUND 20 PERCENT EAST OF HIGHWAY 183...WILL DRY OUT RANGELAND GRASSES QUICKLY. EAST OF HIGHWAY 83...SOUTHERLY AND SOUTHWESTERLY WINDS OF 10 TO 20 MPH...WITH GUSTS TO 25 MPH...WILL ALLOW ANY FIRES WHICH START...TO SPREAD VERY QUICKLY. IN ADDITION TO FIRE DANGER...PERSONS WHO ARE SUSCEPTIBLE TO HEAT AND HEAT RELATED ILLNESS...SUCH AS ELDERLY AND YOUNG CHILDREN...SHOULD DRINK PLENTY OF FLUIDS AND AVOID PROLONGED PERIODS OUTSIDE THIS AFTERNOON. PERSONS WORKING OUTSIDE IN THE HEAT SHOULD DRINK PLENTY OF FLUIDS AS WELL AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE DANGER IS EXPECTED ONCE AGAIN FOR SUNDAY...AS A COMBINATION OF TRIPLE DIGIT HEAT...SOUTHERLY WINDS OF 15 TO 25 MPH AND LOW RELATIVE HUMIDITIES OCCURS DURING THE AFTERNOON HOURS. THE HEAT IS EXPECTED TO CONTINUE THROUGH MIDWEEK...WITH NO PRECIPITATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:49 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 17 hr |
Nearby
Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.